Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 50, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 10, 2018, 1:56 AM MST for 5 counties in New Mexico. It took effect at Jun 10, 2018, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2018, 1:56 AM MST (08:56 UTC)
- In effect from
- Jun 10, 2018, 11:00 AM MST
- Expired
- Jun 10, 2018, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 106 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3673 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS85 KABQ 100856 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 256 AM MDT Sun Jun 10 2018 ...RED FLAG WARNING THIS AFTERNOON THROUGH EARLY EVENING FOR THE NORTHWEST HIGHLANDS AND PLATEAU, NORTH CENTRAL MOUNTAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY, AND UNSTABLE CONDITIONS... .A disturbance aloft will lift from the boot heel of southwestern New Mexico into central parts of the state, bringing stronger winds aloft while a lee side surface trough deepens over eastern Colorado. Deep vertical mixing will carry some of the stronger winds aloft to the surface, especially over the highlands of northwestern and north central NM with a couple to a few hours of critical wind speeds at the surface/20ft level. In addition to these critical wind speeds, the fuel status remains very dry with warm to hot temperatures, high Haines indices, and single digit relative humidity readings. NMZ101>103-105-110200- /O.UPG.KABQ.FW.A.0046.180610T1800Z-180611T0200Z/ /O.NEW.KABQ.FW.W.0050.180610T1800Z-180611T0200Z/ Northwest Plateau-North Central Mountains-Northeast Highlands- Northwest Highlands- 256 AM MDT Sun Jun 10 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northwest Highlands and Plateau, North Central Mountains, and Northeast Highlands this afternoon through the early evening. The most critical conditions will occur during the late afternoon when winds will be strongest. * 20 FOOT WINDS...West and southwest at 15 to 25 mph with occasional gusts up to 35 mph. The strongest winds will be found in the North Central Mountains near the Colorado border. * RELATIVE HUMIDITY...Dropping between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 10, 1:34 AM MST, 22 minutes earlier.
Area forecast discussion, Jun 10, 1:34 AM MST, 22 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 234 AM MDT Sun Jun 10 2018 .SYNOPSIS... Above normal temperatures persist today with breezy westerly winds producing critical fire weather this afternoon. Winds calm Monday with Tuesday being the hottest day of the next week. Skies clear from west to east today with cooler temperatures Monday morning. More high clouds expected Tuesday with increased subtropical moisture beginning to flow into New Mexico starting Wednesday. Chances for afternoon thunderstorms increase across western New Mexico as a result, continuing through the end of the work week. && .DISCUSSION... Mid-to-upper level moisture remains over the state this morning keeping lows well above normal. A week disturbance aloft over southwest NM will exit the region allowing for increased westerly flow. This will scour out the mid-to-upper moisture clearing skies throughout the day. Warm and breezy conditions will be left behind, allowing for a few hours of critical fire weather across the northern third of the state (see Fire Wx Discussion). Any chances for afternoon convection will be limited to isolated coverage across southeast NM. As a trough traverses the northern Rockies into the northern Great Plains Monday, a 591-dm 500mb ridge of high pressure will take hold over NM. This will keep the well above normal temperatures in place with decreasing winds. Morning lows are expected to be much cooler than this morning due to clearer skies. A backdoor bdry will make its way into northeast NM Monday night into Tuesday morning. Although a significant cool down is not expected, this will increase sfc moisture there allowing for some potential of low clouds Tuesday morning. Tuesday looks to be the warmest day of the forecast period with highs 5-10F above normal state wide. Models are hinting at increased high cloud cover Tuesday, thus highs for Tuesday are currently trending a bit below guidance. Long range, models are coming into much better agreement from 24 hours ago about the influx of moisture for the latter half of the coming week. The GFS is still the more bullish starting the increased PoPs Wednesday with the ECMWF still holding off until Thursday. However, each model is now in much better agreement with the overall synoptic pattern during this time. Either way, by Friday both models are bringing in plenty of subtropical moisture from the remnants of a would-be Pacific tropical system into AZ/NM. Run-to-run consistency is still lacking with the 18Z GFS showing a strong Gulf hurricane making its way through TX to the Big Bend region, whereas the 00Z run has no mention of this. So still waiting on better run- to-run consistently before buying more into the higher PoPs for next weekend. 24 && ...RED FLAG WARNING THIS AFTERNOON THROUGH EARLY EVENING FOR THE NORTHWEST HIGHLANDS AND PLATEAU, NORTH CENTRAL MOUNTAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW HUMIDITY, AND UNSTABLE CONDITIONS... .FIRE WEATHER... A disturbance aloft will lift from the boot heel of southwestern NM into central parts of the state today while a vast upper level low moves into the northwestern states. This will induce stronger winds aloft over NM while a lee side surface trough deepens over eastern CO. Deep vertical mixing will carry some of the stronger winds aloft to the surface, especially over the highlands of northwestern and north central NM with a couple to a few hours of critical wind speeds at the surface/20ft level. The spatial extent of the critical wind speeds is not as widespread as many typical Red Flag events, but given the dire fuel status, warm to hot temperatures, high Haines indices, and single digit RH readings...it seems prudent to err on the side of caution and hoist a warning for northwestern to north central zones. The dryline will be nudging eastward this afternoon, carrying moisture for any shower/thunderstorm activity out of the picture for many zones. A few high-based showers or dry storms could possibly develop over the eastern high plains, trending toward a mix of wet and dry near the NM-TX border this afternoon and evening. The moisture will reclaim its ground in far eastern NM tonight with good RH recoveries there, however most remaining areas will suffer from poor overnight RH readings of only 20 to 30 percent through Monday morning. This moisture will mix out Monday afternoon with a weak back door front filtering into the northeastern quadrant of NM. Much lighter winds will be in place on Monday as the ridge aloft becomes established over the area. While warm to hot and rather unstable and dry conditions are expected, no critical winds are anticipated Monday. The moisture will advance back into the eastern half of NM Monday night into Tuesday with a few spotty storms by Tuesday afternoon. Otherwise slightly above normal temperatures are expected through Monday and Tuesday. A hint of subtropical moisture is depicted by forecast models, first making an almost inconspicuous appearance Wednesday and steadily increasing each day toward the weekend. By Friday and the weekend a healthier plume of moisture could be squeezed into NM, setting the stage for increased showers, thunderstorms, and scattered wetting rainfall while temperatures cool a few degrees. 52 && .AVIATION... 06Z TAF CYCLE Mid to high level clouds are fairly expansive across New Mexico now, and will gradually shift eastward late Sunday morning. Better low level moisture is lingering over the eastern third of the state, and a few stray showers or thunderstorms will gradually dissipate near the NM-TX border into the early morning hours. Wildfire smoke will potentially impact visibility in northwestern and southwestern NM close to fire sources, but otherwise VFR conditions will prevail outside of storms. Drier air will arrive and limit storm potential on Sunday, but a few high-based virga showers or dry storms could develop in portions of central to eastern New Mexico, producing more gusty winds than precipitation. Prevailing breezes will also be stronger Sunday. 52 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 92 51 90 51 / 0 0 0 0 Dulce........................... 85 45 85 44 / 0 0 0 0 Cuba............................ 85 50 86 53 / 0 0 0 0 Gallup.......................... 89 43 90 45 / 0 0 0 0 El Morro........................ 84 45 85 47 / 0 0 0 0 Grants.......................... 89 46 89 48 / 0 0 0 0 Quemado......................... 86 48 85 50 / 0 0 0 0 Glenwood........................ 95 57 95 60 / 0 0 0 0 Chama........................... 79 38 80 39 / 0 0 0 0 Los Alamos...................... 84 60 85 61 / 5 0 0 0 Pecos........................... 83 57 86 57 / 5 0 0 0 Cerro/Questa.................... 81 48 83 48 / 0 0 0 0 Red River....................... 70 45 73 44 / 0 0 0 0 Angel Fire...................... 75 34 79 35 / 5 0 0 0 Taos............................ 85 43 88 43 / 0 0 0 0 Mora............................ 81 49 83 48 / 10 0 0 5 Espanola........................ 91 54 92 55 / 5 0 0 0 Santa Fe........................ 86 57 87 58 / 5 0 0 0 Santa Fe Airport................ 89 53 90 56 / 5 0 0 0 Albuquerque Foothills........... 92 62 93 64 / 5 0 0 0 Albuquerque Heights............. 94 62 93 64 / 5 0 0 0 Albuquerque Valley.............. 96 56 95 58 / 5 0 0 0 Albuquerque West Mesa........... 95 58 94 60 / 5 0 0 0 Los Lunas....................... 95 50 94 50 / 5 0 0 0 Rio Rancho...................... 94 60 94 60 / 5 0 0 0 Socorro......................... 97 61 97 62 / 10 0 0 0 Sandia Park/Cedar Crest......... 86 55 87 57 / 10 0 0 0 Tijeras......................... 88 54 89 56 / 5 0 0 0 Moriarty/Estancia............... 90 48 92 48 / 5 0 0 0 Clines Corners.................. 86 53 88 54 / 5 0 0 0 Gran Quivira.................... 87 57 90 57 / 0 0 0 0 Carrizozo....................... 89 61 93 61 / 10 0 0 0 Ruidoso......................... 82 56 88 56 / 10 0 0 0 Capulin......................... 85 52 84 50 / 5 0 0 10 Raton........................... 90 49 90 50 / 5 0 0 5 Springer........................ 91 49 90 49 / 5 0 0 0 Las Vegas....................... 87 52 87 51 / 0 0 0 0 Clayton......................... 91 58 87 57 / 10 0 10 10 Roy............................. 88 55 87 55 / 10 0 0 10 Conchas......................... 95 59 94 59 / 10 0 0 10 Santa Rosa...................... 94 61 95 59 / 5 0 0 0 Tucumcari....................... 98 63 96 60 / 10 0 0 10 Clovis.......................... 91 61 94 61 / 10 5 0 0 Portales........................ 93 62 97 62 / 10 0 0 0 Fort Sumner..................... 94 62 98 62 / 10 0 0 0 Roswell......................... 97 65 102 65 / 10 0 0 0 Picacho......................... 89 64 94 63 / 10 5 0 0 Elk............................. 86 60 91 60 / 20 5 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM MDT this evening for the following zones... NMZ101>103-105. && 24
Hazardous weather outlook, Jun 9, 2:14 AM MST, 23 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 314 AM MDT Sat Jun 9 2018 NMZ501>540-101100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 314 AM MDT Sat Jun 9 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated dry thunderstorms are expected today over the west central high terrain where gusty outflow winds and dry lightning strikes are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:39 PM MST | Special Weather Statement | ABQ | Chaves | 36 min |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.